Alert archive / Kansas / River Flood Warnings in 2017
River Flood Warning 41, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Aug 22, 2017, 8:22 AM CDT for Franklin County, Kansas. It took effect at Aug 22, 2017, 3:31 PM CDT. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2017, 8:22 AM CDT (13:22 UTC)
- In effect from
- Aug 22, 2017, 3:31 PM CDT
- Expired
- Aug 24, 2017, 7:00 AM CDT
- In force
- 39 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Franklin County, KS
The radar
The Topeka radar (KTWX), 92 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marais Des Cygnes River at Ottawa (OTWK1). The gauge peaked at 31.40 ft at Aug 22, 2017, 10:00 PM CDT.
- Action stage
- 25 ft
- Minor stage
- 30 ft
- Moderate stage
- 33 ft
- Major stage
- 45 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06913500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
594 WGUS43 KTOP 221322 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Topeka KS 822 AM CDT Tue Aug 22 2017 ...The National Weather Service in Topeka, KS has issued a flood warning for the following streams in Kansas... Marais Des Cygnes River at Ottawa affecting Franklin County Marais Des Cygnes River near Quenemo affecting Franklin and Osage Counties Pottawatomie Creek near Scipio affecting Anderson and Franklin Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC059-222122- /O.NEW.KTOP.FL.W.0041.170822T2031Z-170824T1200Z/ /OTWK1.2.ER.170822T2031Z.170823T0600Z.170824T0000Z.NO/ 822 AM CDT Tue Aug 22 2017 The National Weather Service in Topeka, KS has issued a * Flood warning for The Marais Des Cygnes River at Ottawa. * from this afternoon to Thursday morning. * At 7:30 AM Tuesday the stage was 20.0 feet. * Flood stage is 31.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by late this afternoon and continue to rise to near 34.0 feet by early Wednesday morning.The river will fall below flood stage by Wednesday evening. && LAT...LON 3863 9551 3862 9507 3852 9507 3856 9514 3858 9551 $$ KSC059-139-222122- /O.NEW.KTOP.FL.W.0042.170822T2111Z-170824T0515Z/ /QNMK1.1.ER.170822T2111Z.170823T0000Z.170823T1115Z.NO/ 822 AM CDT Tue Aug 22 2017 The National Weather Service in Topeka, KS has issued a * Flood warning for The Marais Des Cygnes River near Quenemo. * from this afternoon to late Wednesday night. * Flood stage is 17.0 feet. * Forecast...The river is forecast to have a maximum value of 20.8 feet this evening. && LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552 $$ KSC003-059-222122- /O.NEW.KTOP.FL.W.0043.170822T1751Z-170823T1955Z/ /SIPK1.2.ER.170822T1751Z.170823T0000Z.170823T0755Z.NO/ 822 AM CDT Tue Aug 22 2017 The National Weather Service in Topeka, KS has issued a * Flood warning for The Pottawatomie Creek near Scipio . * from this afternoon to Wednesday afternoon. * At 8:01 AM Tuesday the stage was 6.0 feet. * Flood stage is 23.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by this afternoon and continue to rise to near 25.5 feet by this evening.The river will fall below flood stage by early Wednesday morning. * Impact...At 25.6 feet...Farmers fields to the south of the creek near Ohio Road floods. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$
5 follow-up statements
887 WGUS83 KTOP 221445 FLSTOP Flood Statement National Weather Service Topeka KS 945 AM CDT Tue Aug 22 2017 ...The Flood Warning continues for the following streams in Kansas... Pottawatomie Creek near Scipio affecting Anderson and Franklin Counties Wakarusa River near Lawrence 4s affecting Douglas County ...The Flood Warning continues for the following streams in Kansas.. Marais Des Cygnes River at Ottawa affecting Franklin County Marais Des Cygnes River near Quenemo affecting Franklin and Osage Counties Wakarusa River at Wakarusa affecting Shawnee County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC059-222245- /O.CON.KTOP.FL.W.0041.170822T2031Z-170824T1200Z/ /OTWK1.2.ER.170822T2031Z.170823T0600Z.170824T0000Z.NO/ 945 AM CDT Tue Aug 22 2017 The Flood Warning continues for The Marais Des Cygnes River at Ottawa. * from this afternoon to Thursday morning. * At 8:30 AM Tuesday the stage was 21.9 feet. * Flood stage is 31.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by late this afternoon and continue to rise to near 34.0 feet by early Wednesday morning.The river will fall below flood stage by Wednesday evening. && LAT...LON 3863 9551 3862 9507 3852 9507 3856 9514 3858 9551 $$ KSC059-139-222245- /O.CON.KTOP.FL.W.0042.170822T2111Z-170824T0515Z/ /QNMK1.1.ER.170822T2111Z.170823T0000Z.170823T1115Z.NO/ 945 AM CDT Tue Aug 22 2017 The Flood Warning continues for The Marais Des Cygnes River near Quenemo. * from this afternoon to late Wednesday night. * At 9:27 AM Tuesday the stage was 4.6 feet. * Flood stage is 17.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late this afternoon and continue to rise to near 20.8 feet by this evening.The river will fall below flood stage by Wednesday morning. && LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552 $$ KSC003-059-222245- /O.EXT.KTOP.FL.W.0043.170822T1752Z-170823T1955Z/ /SIPK1.2.ER.170822T1752Z.170823T0000Z.170823T0755Z.NO/ 945 AM CDT Tue Aug 22 2017 The Flood Warning continues for The Pottawatomie Creek near Scipio . * from this afternoon to Wednesday afternoon. * At 9:01 AM Tuesday the stage was 8.2 feet. * Flood stage is 23.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by this afternoon and continue to rise to near 25.5 feet by this evening.The river will fall below flood stage by early Wednesday morning. * Impact...At 25.6 feet...Farmers fields to the south of the creek near Ohio Road floods. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$ KSC045-222244- /O.EXT.KTOP.FL.W.0039.170822T1442Z-170823T1215Z/ /LAWK1.1.ER.170822T1329Z.170822T1800Z.170823T0015Z.NO/ 945 AM CDT Tue Aug 22 2017 The Flood Warning continues for The Wakarusa River near Lawrence 4s. * from this morning to Wednesday morning. * At 8:45 AM Tuesday the stage was 23.1 feet. * Flood stage is 23.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 24.6 feet by this afternoon. The river will fall below flood stage this evening. * Impact...At 25.0 feet...Road 1150 East floods. && LAT...LON 3892 9529 3896 9510 3894 9508 3891 9517 3890 9529 $$ KSC177-222244- /O.CON.KTOP.FL.W.0040.000000T0000Z-170823T0826Z/ /WRWK1.1.ER.170822T1030Z.170822T1700Z.170822T2026Z.NO/ 945 AM CDT Tue Aug 22 2017 The Flood Warning continues for The Wakarusa River at Wakarusa. * until late tonight. * At 9:00 AM Tuesday the stage was 16.9 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 18.0 feet by this afternoon. The river will fall below flood stage late this afternoon. && LAT...LON 3890 9573 3890 9563 3887 9563 3887 9573 $$
279 WGUS83 KTOP 222139 FLSTOP Flood Statement National Weather Service Topeka KS 439 PM CDT Tue Aug 22 2017 ...The Flood Warning continues for the following streams in Kansas.. Marais Des Cygnes River at Ottawa affecting Franklin County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC059-230539- /O.CON.KTOP.FL.W.0041.000000T0000Z-170824T1200Z/ /OTWK1.2.ER.170822T2207Z.170823T0600Z.170824T0000Z.NO/ 439 PM CDT Tue Aug 22 2017 The Flood Warning continues for The Marais Des Cygnes River at Ottawa. * until Thursday morning. * At 3:30 PM Tuesday the stage was 29.1 feet. * Flood stage is 31.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by late this afternoon and continue to rise to near 34.0 feet by early Wednesday morning.The river will fall below flood stage by Wednesday evening. && LAT...LON 3863 9551 3862 9507 3852 9507 3856 9514 3858 9551 $$
024 WGUS83 KTOP 230051 FLSTOP Flood Statement National Weather Service Topeka KS 751 PM CDT Tue Aug 22 2017 ...The Flood Warning is cancelled for the following streams in Kansas... Pottawatomie Creek near Scipio affecting Anderson and Franklin Counties ...The Flood Warning continues for the following streams in Kansas... Marais Des Cygnes River at Ottawa affecting Franklin County Marais Des Cygnes River near Quenemo affecting Franklin and Osage Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC059-230851- /O.EXT.KTOP.FL.W.0041.000000T0000Z-170824T0600Z/ /OTWK1.1.ER.170823T0008Z.170823T0600Z.170823T1800Z.NO/ 751 PM CDT Tue Aug 22 2017 The Flood Warning continues for The Marais Des Cygnes River at Ottawa. * until late Wednesday night. * At 7:30 PM Tuesday the stage was 31.1 feet. * Flood stage is 31.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 32.1 feet by early Wednesday morning. The river will fall below flood stage Wednesday early afternoon. * Impact...At 31 feet...Lowland areas near the river flood. && LAT...LON 3863 9551 3862 9507 3852 9507 3856 9514 3858 9551 $$ KSC059-139-230851- /O.EXT.KTOP.FL.W.0042.000000T0000Z-170824T0600Z/ /QNMK1.1.ER.170823T1200Z.170823T1200Z.170823T1200Z.NO/ 751 PM CDT Tue Aug 22 2017 The Flood Warning continues for The Marais Des Cygnes River near Quenemo. * until late Wednesday night. * At 3:52 PM Tuesday the stage was 8.1 feet. * Flood stage is 17.0 feet. * Forecast...The river is expected to rise to near flood stage Wednesday morning. * Impact...At 17.0 feet...Lowland areas along the river flood. && LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552 $$ KSC003-059-230121- /O.CAN.KTOP.FL.W.0043.000000T0000Z-170823T2013Z/ /SIPK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 751 PM CDT Tue Aug 22 2017 The Flood Warning is cancelled for The Pottawatomie Creek near Scipio . * At 7:31 PM Tuesday the stage was 17.3 feet. * Flood stage is 23.0 feet. * Forecast...The river will crest below flood stage at 17.5 feet early Wednesday morning. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$
036 WGUS83 KTOP 230541 FLSTOP Flood Statement National Weather Service Topeka KS 1241 AM CDT Wed Aug 23 2017 ...The Flood Warning is cancelled for the following streams in Kansas... Wakarusa River near Lawrence 4s affecting Douglas County. ...The Flood Warning continues for the following streams in Kansas... Marais Des Cygnes River at Ottawa affecting Franklin County. Marais Des Cygnes River near Quenemo affecting Franklin and Osage Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC059-231341- /O.EXT.KTOP.FL.W.0041.000000T0000Z-170824T0000Z/ /OTWK1.1.ER.170823T0008Z.170823T0400Z.170823T1200Z.NO/ 1241 AM CDT Wed Aug 23 2017 The Flood Warning continues for The Marais Des Cygnes River at Ottawa. * until this evening. * At 11:30 PM Tuesday the stage was 31.4 feet. * Flood stage is 31.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by late this morning. * Impact...At 31.0 feet...Lowland areas near the river flood. && LAT...LON 3863 9551 3862 9507 3852 9507 3856 9514 3858 9551 $$ KSC059-139-231341- /O.CON.KTOP.FL.W.0042.000000T0000Z-170824T0600Z/ /QNMK1.1.ER.170823T1200Z.170823T1200Z.170823T1200Z.NO/ 1241 AM CDT Wed Aug 23 2017 The Flood Warning continues for The Marais Des Cygnes River near Quenemo. * until late tonight. * At 3:52 PM Tuesday the stage was 8.1 feet. * Flood stage is 17.0 feet. * Forecast...The river is expected to rise to near flood stage this morning and fall below flood stage by late this morning. * Impact...At 17.0 feet...Lowland areas along the river flood. && LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552 $$ KSC045-230611- /O.CAN.KTOP.FL.W.0039.000000T0000Z-170823T1418Z/ /LAWK1.1.ER.170822T1329Z.170822T2115Z.170823T0248Z.NO/ 1241 AM CDT Wed Aug 23 2017 The Flood Warning is cancelled for The Wakarusa River near Lawrence 4s. * At 11:45 PM Tuesday the stage was 21.4 feet. * Flood stage is 23.0 feet. * Fell below flood stage at 9:48 PM Tuesday. * Forecast...The river will continue to fall to 4.9 feet by Thursday morning. * Impact...At 23.0 feet...Minor low land flooding begins. && LAT...LON 3892 9529 3896 9510 3894 9508 3891 9517 3890 9529 $$
954 WGUS83 KTOP 230801 FLSTOP Flood Statement National Weather Service Topeka KS 301 AM CDT Wed Aug 23 2017 ...The Flood Warning is cancelled for the following stream in Kansas... Marais Des Cygnes River at Ottawa affecting Franklin County ...The Flood Warning continues for the following stream in Kansas.. Marais Des Cygnes River near Quenemo affecting Franklin and Osage Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC059-230831- /O.CAN.KTOP.FL.W.0041.000000T0000Z-170824T0000Z/ /OTWK1.1.ER.170823T0008Z.170823T0400Z.170823T0647Z.NO/ 301 AM CDT Wed Aug 23 2017 The Flood Warning is cancelled for The Marais Des Cygnes River at Ottawa. * At 2:30 AM Wednesday the stage was 30.8 feet. * Flood stage is 31.0 feet. * The river Fell below flood stage at 1:47 AM Wednesday. * Forecast...The river will continue to fall to 17.3 feet by Thursday morning. * Impact...At 31.0 feet...Lowland areas near the river flood. && LAT...LON 3863 9551 3862 9507 3852 9507 3856 9514 3858 9551 $$ KSC059-139-231601- /O.CON.KTOP.FL.W.0042.000000T0000Z-170824T0600Z/ /QNMK1.1.ER.170823T1200Z.170823T1200Z.170823T1200Z.NO/ 301 AM CDT Wed Aug 23 2017 The Flood Warning continues for The Marais Des Cygnes River near Quenemo. * until late tonight. * At 3:52 PM Tuesday the stage was 8.1 feet. * Flood stage is 17.0 feet. * Forecast...The river is expected to rise to near flood stage this morning and fall below flood stage by late this morning. * Impact...At 17.0 feet...Lowland areas along the river flood. && LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Aug 22, 6:31 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 22, 6:31 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Topeka KS 631 AM CDT Tue Aug 22 2017 ...Update to aviation forecast discussion... .SHORT TERM...(Today and tonight) Issued at 413 AM CDT Tue Aug 22 2017 At 09Z WV imagery shows upper trof pivoting through the area pushing along surface cold boundary through north central and northeast Kansas at this hour. LLJ is in the process of veering to the east of the area providing convergence for showers and storms with very heavy rainfall (common amounts of 2-4 inches in some areas) over very southern and southeastern portions of the area into west central Missouri. Cold boundary is ushering in a very much needed dry airmass shunting modified tropical airmass to the east and southeast of the area. A narrow band of low level stratus will move in behind the front but shouldn't be long lasting as clearing will take place quickly into the morning on Tuesday over the region as high pressure settles into the area. Lingering showers in southeastern portions of the CWA should exit completely after mid morning time frame. Northwest flow regime aloft will take hold with modified Canadian airmass cooling high temps Tuesday and Wednesday into the low to mid 80s. With dry dewpoints, low temps on Tuesday night could dip into the mid 50s especially near the KS/NE border. .LONG TERM...(Wednesday through Monday) Issued at 413 AM CDT Tue Aug 22 2017 The long term forecast features northwest flow with mid level ridge in place and main Westerly energy well north of the area. A few minor embedded waves could help upslope flow induced storms on the foothills of the Rockies move off into the High Plains into central portions of KS/NE. Most long range guidance at this time keeps weaker flow aloft in place and instability well west of the area. Therefore, only small chance POPs are in the forecast and mainly for western portions of the CWA Friday and Saturday time frames perhaps carrying into Sunday. Overall, temps for the period will be slightly below normal in the low to mid 80s and lows near normal in the low to mid 60s. An overall dry pattern will still be welcome in light of recent rainfalls. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 631 AM CDT Tue Aug 22 2017 Stratus at MVFR/IFR interface is a bit more widespread than models suggest and will keep a mention of a lower cig for a few hours. VFR conditions then anticipated for the remainder of the forecast. && .TOP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 10 AM CDT this morning for KSZ024-026- 038>040-054>056-058-059. && SHORT TERM...Drake LONG TERM...Drake AVIATION...65
Hazardous weather outlook, Aug 22, 5:54 AM CDT, 2 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 554 AM CDT Tue Aug 22 2017 KSZ008>012-020>024-026-034>040-054>056-058-059-231100- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 554 AM CDT Tue Aug 22 2017 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. Showers and thunderstorms continue across portions of east central Kansas through early morning. Heavy rainfall overnight has resulted in flash flooding over eastern portions of the area. Rainfall totals have ranged anywhere from 1 to 6 inches in these areas. An additional inch is still expected over portions of east central Kansas through mid morning. A Flash Flood Watch also remains in effect through Tuesday morning for the eastern and southeastern portions of the outlook area. Minor flooding is forecast along the Wakarusa River in Shawnee and Douglas counties today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Local storm report, Aug 22, 7:29 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
729 AM CDT TUE AUG 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 AM HEAVY RAIN 7 WNW PAULINE 39.02N 95.80W
08/22/2017 M2.89 INCH SHAWNEE KS NWS EMPLOYEE
24 HOUR TOTAL.
&&
BAERGLocal storm report, Aug 22, 7:34 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
734 AM CDT TUE AUG 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 AM HEAVY RAIN 2 NE SILVER LAKE 39.12N 95.84W
08/22/2017 E3.41 INCH SHAWNEE KS TRAINED SPOTTER
24 HOUR TOTAL.
&&
BAERGLocal storm report, Aug 22, 7:38 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
738 AM CDT TUE AUG 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 AM FLASH FLOOD 1 E SILVER LAKE 39.10N 95.84W
08/22/2017 SHAWNEE KS TRAINED SPOTTER
NW HODGES ROAD FROM 35TH STREET TO HIGHWAY
24 IS APPROXIMATELY 2 FEET UNDER WATER.
&&
BAERGLocal storm report, Aug 22, 7:54 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
754 AM CDT TUE AUG 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 AM HEAVY RAIN 4 E CENTROPOLIS 38.71N 95.27W
08/22/2017 E8.00 INCH FRANKLIN KS LAW ENFORCEMENT
24 HOUR TOTAL.
&&
BAERGLocal storm report, Aug 22, 7:56 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
756 AM CDT TUE AUG 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM HEAVY RAIN 5 N POMONA 38.68N 95.45W
08/22/2017 E5.50 INCH FRANKLIN KS LAW ENFORCEMENT
24 HOUR TOTAL.
&&
BAERGLocal storm report, Aug 22, 8:02 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
802 AM CDT TUE AUG 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 AM HEAVY RAIN 1 SSW OTTAWA 38.60N 95.28W
08/22/2017 E5.60 INCH FRANKLIN KS TRAINED SPOTTER
24 HOUR TOTAL.
&&
BAERGThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:36 PM CDT | Flash Flood Warning | TOP | Jefferson | 6 hr |
| Aug 21, 7:49 PM CDT | Special Weather Statement | TOP | Jackson | 26 min |
| Aug 21, 7:59 PM CDT | Special Weather Statement | TOP | Shawnee | 31 min |
| Aug 21, 8:12 PM CDT | Special Weather Statement | TOP | Wabaunsee | 33 min |
| Aug 21, 8:27 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Shawnee | 20 min |
| Aug 21, 8:45 PM CDT | Special Weather Statement | TOP | Jefferson | 30 min |
| Aug 21, 9:09 PM CDT | Special Weather Statement | TOP | Douglas | 36 min |
| Aug 21, 9:13 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson | 34 min |
| Aug 21, 9:30 PM CDT | Special Weather Statement | TOP | Lyon | 30 min |
| Aug 21, 9:55 PM CDT | Flash Flood Warning | TOP | Jackson, Jefferson | 4 hr |
| Aug 21, 10:03 PM CDT | Flash Flood Warning | TOP | Douglas, Jackson, Jefferson, Shawnee, Wabaunsee | 4 hr |
| Aug 22, 12:01 AM CDT | Flash Flood Warning | TOP | Douglas, Franklin, Osage, Shawnee | 6 hr |
| Aug 22, 1:28 AM CDT | Areal Flood Advisory | TOP | Franklin | 3 hr |
| Aug 22, 1:51 AM CDT | Flash Flood Warning | TOP | Douglas, Jackson, Jefferson, Shawnee | 4 hr |
| Aug 22, 2:29 AM CDT | Special Weather Statement | TOP | Douglas, Jefferson, Shawnee | 31 min |
| Aug 22, 3:32 AM CDT | Flash Flood Warning | TOP | Franklin | 4 hr |
| Aug 22, 4:57 AM CDT | Areal Flood Advisory | TOP | Anderson, Coffey, Franklin, Lyon, Osage | 3 hr |
| Aug 22, 5:03 AM CDT | River Flood Warning | TOP | Douglas | 27 hr |
| Aug 22, 5:03 AM CDT | River Flood Warning | TOP | Shawnee | 22 hr |
| Aug 22, 5:33 AM CDT | Areal Flood Warning | TOP | Douglas, Jackson, Jefferson, Shawnee | 3 hr |
| Aug 22, 5:46 AM CDT | Flash Flood Warning | TOP | Douglas, Franklin, Osage | 3 hr |
| Aug 22, 7:29 AM CDT | Areal Flood Warning | TOP | Franklin | 3 hr |
| Aug 22, 8:22 AM CDT | River Flood Warning | TOP | Franklin, Osage | 40 hr |
| Aug 22, 8:22 AM CDT | River Flood Warning | TOP | Anderson, Franklin | 31 hr |
| Aug 22, 8:34 AM CDT | Areal Flood Warning | TOP | Douglas, Franklin, Osage | 4 hr |
| Aug 22, 10:47 AM CDT | Areal Flood Warning | TOP | Franklin | 118 min |
| Aug 22, 12:16 PM CDT | Areal Flood Warning | TOP | Douglas, Franklin, Osage | 8 hr |
Nearby
River Flood Warnings in Kansas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.